Alert archive / Colorado / Flash Flood Warnings in 2021

Flash Flood Warning 61, NWS Grand Junction, CO

July 29, 2021Eagle County, Garfield County, Colorado

NWS Grand Junction, CO issued this flash flood warning at Jul 29, 2021, 8:45 PM MDT for Eagle County, Garfield County, Colorado. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2021, 8:45 PM MDT (02:45 UTC)
Expired
Jul 30, 2021, 12:45 AM MDT
In force
4 hr
Issued by
NWS Grand Junction, CO
Area
Storm-based polygon
Emergency
Flash flood emergency
Damage threat
Considerable
Flood severity
None

Counties Eagle County, CO, Garfield County, CO

The radar

The Grand Junction radar (KGJX), 107 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 2.8 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2021-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 407 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2021-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
407 J/kg
Mixed-layer CIN
-168 J/kg
Mixed-layer LCL
2854 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

053 
WGUS55 KGJT 300245
FFWGJT
COC037-045-300445-
/O.NEW.KGJT.FF.W.0061.210730T0245Z-210730T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Grand Junction CO
845 PM MDT Thu Jul 29 2021

The National Weather Service in Grand Junction has issued a

* Flash Flood Warning for...
  The Grizzly Creek Fire Burn Area in...
  Western Eagle County in west central Colorado...
  East Central Garfield County in west central Colorado...

* Until 1045 PM MDT.

* At 845 PM MDT, Doppler radar indicated thunderstorms producing 
  heavy rain over the Grizzly Creek Fire Burn Area. Between 0.5 and 
  1 inch of rain has fallen. The expected rainfall rate is 0.7 to 
  1.3 inches in 1 hour. Flash flooding is ongoing or expected to 
  begin shortly.

Excessive rainfall over the burn scar will result in debris flow 
moving through the Glenwood Canyon area. The debris flow can consist 
of rock, mud, vegetation and other loose materials.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding in and around the Grizzly
           Creek Fire Burn Area.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of areas in and around
           the Grizzly Creek Fire Burn Area.

* Some locations that will experience flash flooding include...
  Glenwood Springs and Shoshone.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a life threatening situation. Heavy rainfall will cause 
extensive and severe flash flooding of creeks...streams...and 
ditches in the Grizzly Creek Fire Burn Area. Severe debris flows can 
also be anticipated across roads. Roads and driveways may be washed 
away in places. If you encounter flood waters...climb to safety.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3965 10722 3967 10720 3965 10713 3962 10712
      3961 10714 3960 10711 3958 10708 3957 10711
      3955 10714 3954 10720 3954 10724 3956 10731
      3963 10729 3963 10726 3964 10725

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL...0.7-1.3 INCHES IN 1 HOUR

$$

15
2 follow-up statements
598 
WGUS55 KGJT 300354
FFWGJT
COC037-045-300645-
/O.EXT.KGJT.FF.W.0061.000000T0000Z-210730T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Grand Junction CO
954 PM MDT Thu Jul 29 2021

...FLASH FLOOD EMERGENCY FOR GRIZZLY CREEK BURN SCAR...

The National Weather Service in Grand Junction has extended the

* Flash Flood Warning for...
  The Grizzly Creek Fire Burn Area in...
  Western Eagle County in west central Colorado...
  East Central Garfield County in west central Colorado...

* Until 1245 AM MDT.

* At 954 PM MDT, Doppler radar indicated thunderstorms producing 
  heavy rain over the Grizzly Creek Fire Burn Area. Between 1 and 
  1.5 inches of rain have fallen. The expected rainfall rate is 0.7 
  to 1.3 inches in 1 hour. Additional rainfall amounts of 0.4 to 0.8 
  inches are possible in the warned area. Flash flooding is ongoing 
  or expected to begin shortly.

Excessive rainfall over the burn scar will result in debris flow 
moving through the Glenwood Canyon area. The debris flow can consist 
of rock, mud, vegetation and other loose materials.

  This is a FLASH FLOOD EMERGENCY for Grizzly Creek Burn Scar. This 
  is a PARTICULARLY DANGEROUS SITUATION. SEEK HIGHER GROUND NOW!

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding in and around the Grizzly
           Creek Fire Burn Area.

  SOURCE...Radar.

  IMPACT...This is a PARTICULARLY DANGEROUS SITUATION. SEEK
           HIGHER GROUND NOW! IMMEDIATE EVACUATION for areas in
           and around the Grizzly Creek Fire Burn Area.

* Some locations that will experience flash flooding include...
  Glenwood Springs and Shoshone.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to higher ground now! This is an extremely dangerous and 
life-threatening situation. Do not attempt to travel unless you are 
fleeing an area subject to flooding or under an evacuation order.

This is a life threatening situation. Heavy rainfall will cause 
extensive and severe flash flooding of creeks...streams...and 
ditches in the Grizzly Creek Fire Burn Area. Severe debris flows can 
also be anticipated across roads. Roads and driveways may be washed 
away in places. If you encounter flood waters...climb to safety.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3965 10722 3967 10720 3965 10713 3962 10712
      3961 10714 3960 10711 3958 10708 3957 10711
      3955 10714 3954 10720 3954 10724 3956 10731
      3963 10729 3963 10726 3964 10725

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CATASTROPHIC
EXPECTED RAINFALL...0.7-1.3 INCHES IN 1 HOUR

$$

15
584 
WGUS75 KGJT 300648
FFSGJT

Flash Flood Statement
National Weather Service Grand Junction CO
1248 AM MDT Fri Jul 30 2021

COC037-045-300658-
/O.EXP.KGJT.FF.W.0061.000000T0000Z-210730T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Eagle CO-Garfield CO-
1248 AM MDT Fri Jul 30 2021

...FLASH FLOOD WARNING FOR THE GRIZZLY CREEK FIRE BURN AREA HAS 
EXPIRED FOR WESTERN EAGLE AND EAST CENTRAL GARFIELD COUNTIES...

The heavy rain has ended. Additional flooding is no longer expected 
to pose a threat. Please continue to heed remaining road closures as 
cleanup operations from flooding continue.

LAT...LON 3965 10722 3967 10720 3965 10713 3962 10712
      3961 10714 3960 10711 3958 10708 3957 10711
      3955 10714 3954 10720 3954 10724 3956 10731
      3963 10729 3963 10726 3964 10725

$$

MDA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 6:05 PM MDT, 2 hours 40 minutes earlier.

Area forecast discussion, Jul 29, 6:05 PM MDT, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Grand Junction CO
605 PM MDT Thu Jul 29 2021

.SHORT TERM...(Tonight through Friday night)
Issued at 410 PM MDT Thu Jul 29 2021

High pressure remained over the southern Plains today while
counter-clockwise flow around the feature continued to carry
moisture north and northeastward across the region. Those well
versed in the region's climatology will recognize this as a
classic monsoon burst pattern. However, today there is an added
bonus in the form of mid-level shortwave trough moving northward
with the flow which has helped fire strong storms across southwest
Colorado and southeast Utah early this afternoon.

Favorable lift from the short-wave trough favors heavy rain over
the southwest corner of the forecast area, with CAMS indicating
potential mesoscale convective system in the evening. Therefore,
current Flash Flood Watch appears to be on track, especially in
light of current radar trends. This does not suggest that showers
and thunderstorms will be confined to the Four Corners region, as
there is ample moisture available for scattered to numerous storms
for most locations. The morning GJT sounding contained 1.08" of
precipitable water which is over 150 percent of normal so heavy
rain is also possible outside of the watch area, though flash
flooding is more likely to be confined to burn scars and localized
unstable steep terrain. Forcing associated with the trough is
likely to keep nocturnal storms going across northeast Utah and
northwest Colorado until near sunset.

Flow turns more southerly on Friday and deep subtropical moisture
will continue to stream across the region fueling another round of
showers and thunderstorms from late morning through the afternoon.
However, focus shifts to the Colorado mountains and adjacent
valleys in the absence of any significant dynamic forcing.
Moisture depth remains nearly unchanged so when considering
antecedent rainfall, decided to extend the Flash Flood Watch over
the San Juan Mountains northward across the central mountains, the
upper Colorado River Basin and the northern mountains as the
potential for mudslides and debris flows rises significantly
across burn scars within the region. Storms will continue well
into the evening before diminishing later in the night.

Temperatures trend lower tomorrow in response to increased
moisture and cloud cover, though overnight lows will be more
moderate.

.LONG TERM...(Saturday through Thursday)
Issued at 410 PM MDT Thu Jul 29 2021

Similar synoptic pattern will persist through Saturday, which will
maintain a strong monsoonal pull northward across the region. In,
addition weak perturbations wiggling through the western periphery
of the high will work in conjunction with ample moisture,
instability and lift to generate organized convection in the
afternoon/evening hours. The heavy rainfall threat continues for
much of the Western Slope as surface PWAT anomalies remain within
the 150-200th percentile. Upper level forcing may assist storm
motion, though as experienced over the last several days, expect
storms to fire off higher terrain with evening convection largely
driven by unresolved outflow boundaries from afternoon storms.

Atmospheric conditions will start to deviate on Sunday as the broad
trough along the eastern half of the CONUS and PacNW low start to
pinch the ridge along the spine of the Rockies. The CWA will be
sandwiched along the ridge axis with southerly winds streaming
across western Utah and northerly flow driving south along the Front
Range. The plume of tropical moisture will be squished overhead,
maintaining another round of heavy rain and slow moving storms. The
deepening low over the PacNW finally drives ridging eastward as a
series of shortwave troughs ripple across the Northern Rockies. Dry
northwest flow starts eroding mid-level moisture as early as
Tuesday, cutting off our monsoonal tap. However, it will take more
than one day to erode completely through ample, low-level moisture
in place (all we'll need for afternoon convection is a little
daytime heating to generate orographic lift and tap into the
lingering instability aloft). Models tend to dry out mountainous
terrain a little too quickly, so anticipate active weather to
continue each afternoon over higher terrain...Although, widespread
coverage will deplete substantially by the later half of the week.

In response to the monsoonal surge, max temperatures dip below
normal Saturday through Tuesday. Highs will rebound back to or above
normal temps as the ridge axis slides east of the Divide by the end
of next week.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 559 PM MDT Thu Jul 29 2021

Active monsoon pattern will continue. Widespread showers and
thunderstorms will linger through 09Z tonight with heavy rain,
gusty outflow winds to 40kts, small hail and frequent lightning
will accompany the stronger storms. Convection ends by sunrise,
with another round developing Friday afternoon. All sites will see
VCTS for several hours with local MVFR CIGS/VIS possible as
storms move through.

&&

.HYDROLOGY...
Issued at 410 PM MDT Thu Jul 29 2021

Localized areas of heavy rainfall are possible across the area
over the next several days. Places that have had multiple rounds
of rainfall will be more susceptible to flooding. The San Juans,
Paradox Valley, Uncompahgre Plateau, the Red Rock canyon country
of southeast Utah and southwest Colorado including Utah National
Parks and Moab remains a prime area for potential flooding with
best potential for heavy rainfall. Therefore, the Flash Flood
Watch has been expanded to include these areas of southeast/east-
central Utah as well as those portions of southwest Colorado
mentioned above. The Flash Flood Watch for the San Juans remains
in effect.

Deep moisture will continue to surge northward with the focus on
western Colorado on Friday. In coordination with surrounding
forecast offices and WPC, have expanded the Flash Flood Watch
northward from the San Juans to include the central and northern
mountains and the upper Colorado River Basin.

Additional monsoonal moisture will stream into the region through
mid next week. This will result in more widespread storm coverage
and continued threat for heavy rainfall and training storms.
Additional Flash Flood Watches may be needed so please stay up to
date on the latest forecast.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...
CO...Flash Flood Watch until midnight MDT tonight for COZ017>021.

     Flash Flood Watch from Friday morning through Friday evening for
     COZ004-008>010-012-013-018-019.

UT...Flash Flood Watch until midnight MDT tonight for UTZ022-027>029.

&&

SHORT TERM...NL
LONG TERM...ERW
AVIATION...JDC
HYDROLOGY...TGJT
Hazardous weather outlook, Jul 29, 4:57 AM MDT, 15 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Grand Junction CO
457 AM MDT Thu Jul 29 2021

COZ001>014-017>023-UTZ022>025-027>029-301100-
Lower Yampa River Basin-Central Yampa River Basin-
Roan and Tavaputs Plateaus-Elkhead and Park Mountains-
Upper Yampa River Basin-Grand Valley-Debeque to Silt Corridor-
Central Colorado River Basin-Grand and Battlement Mesas-
Gore and Elk Mountains/Central Mountain Valleys-
Central Gunnison and Uncompahgre River Basin-
West Elk and Sawatch Mountains-Flat Tops-
Upper Gunnison River Valley-Uncompahgre Plateau and Dallas Divide-
Northwest San Juan Mountains-Southwest San Juan Mountains-
Paradox Valley/Lower Dolores River-
Four Corners/Upper Dolores River-Animas River Basin-
San Juan River Basin-Southeast Utah-Eastern Uinta Mountains-
Eastern Uinta Basin-Tavaputs Plateau-Arches/Grand Flat-
La Sal and Abajo Mountains-Canyonlands/Natural Bridges-
457 AM MDT Thu Jul 29 2021

This hazardous weather outlook is for eastern Utah and western
Colorado.

.DAY ONE...Today and Tonight

Showers and thunderstorms will become more widespread today,
beginning over the high terrain by late morning and drifting into
lower elevations late afternoon into the evening. Lightning and
heavy rainfall will be the main threats along with gusty outflow
winds and hail in the stronger storms. Flash flooding is possible
with heavy rainfall over portions of southwest Colorado and
southeast Utah. Storms will continue into the overnight hours.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Daily scattered to numerous showers and thunderstorms can be
expected each day with monsoon moisture entrenched across the
area. Storm activity and coverage looks to increase late this
week into the weekend with better potential for storms to last
through the overnight hours. Moderate to heavy rain, gusty winds
and lightning will be the primary threats with storms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Jul 29, 6:38 PM MDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Grand Junction CO
638 PM MDT Thu Jul 29 2021

COZ002-003-300130-
Roan and Tavaputs Plateaus CO-Central Yampa River Basin CO-
638 PM MDT Thu Jul 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL RIO BLANCO COUNTY
UNTIL 730 PM MDT...

At 638 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 21 miles north of Parachute to 22 miles
southwest of Meeker to 16 miles northwest of Rifle. Movement was
north at 8 mph.

Half inch  hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Rio Blanco.

This includes Colorado 13 between mile markers 16 and 26.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3983 10823 3986 10810 3985 10795 3968 10793
      3969 10805 3964 10818
TIME...MOT...LOC 0038Z 169DEG 6KT 3974 10817 3976 10808 3974 10794

15
Special weather statement, Jul 29, 7:00 PM MDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Grand Junction CO
700 PM MDT Thu Jul 29 2021

COZ001-300145-
Lower Yampa River Basin CO-
700 PM MDT Thu Jul 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MOFFAT COUNTY UNTIL
745 PM MDT...

At 659 PM MDT, Doppler radar was tracking a strong thunderstorm 38
miles northeast of Dinosaur, or 52 miles east of Vernal, moving north
at 15 mph.

Half inch  hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Powder Wash, Hiawatha, Sparks and Greystone.

This includes Colorado 318 between mile markers 25 and 35.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4062 10852 4062 10867 4099 10879 4099 10825
TIME...MOT...LOC 0059Z 184DEG 12KT 4070 10859

JDC
Special weather statement, Jul 29, 7:39 PM MDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Grand Junction CO
739 PM MDT Thu Jul 29 2021

COZ002-013-300230-
Flat Tops CO-Central Yampa River Basin CO-
739 PM MDT Thu Jul 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL RIO BLANCO COUNTY
UNTIL 830 PM MDT...

At 739 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Meeker, or 35 miles southwest of Craig, moving
northwest at 15 mph.

Nickel size  hail and wind gusts up to 50 mph will be possible with
this storm.

This storm will remain over mainly rural areas of north central Rio
Blanco County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4015 10787 4005 10799 4018 10824 4029 10807
TIME...MOT...LOC 0139Z 128DEG 11KT 4014 10802

15
Special weather statement, Jul 29, 7:48 PM MDT, 57 minutes before
Special Weather Statement
National Weather Service Grand Junction CO
748 PM MDT Thu Jul 29 2021

COZ019-021-022-300230-
Animas River Basin CO-Southwest San Juan Mountains CO-
Four Corners/Upper Dolores River CO-
748 PM MDT Thu Jul 29 2021

...SPECIAL WEATHER STATEMENT...

At 748 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Durango, moving northwest at 20 mph.

Half inch  hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
La Plata and Mayday.

This includes the following highways...
 U.S. Highway 550 in Colorado near mile marker 29.
 Colorado 145 between mile markers 29 and 35.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3737 10784 3730 10792 3745 10839 3755 10833
      3760 10819
TIME...MOT...LOC 0148Z 119DEG 19KT 3736 10799

JDC
Special weather statement, Jul 29, 7:56 PM MDT, 49 minutes before
Special Weather Statement
National Weather Service Grand Junction CO
756 PM MDT Thu Jul 29 2021

COZ004-005-300245-
Upper Yampa River Basin CO-Elkhead and Park Mountains CO-
756 PM MDT Thu Jul 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ROUTT COUNTY UNTIL
845 PM MDT...

At 756 PM MDT, Doppler radar was tracking a strong thunderstorm near
Oak Creek, or 39 miles southeast of Craig, moving north at 5 mph.

Pea size  hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Oak Creek and Phippsburg.

This includes the following highways...
 U.S. Highway 40 in Colorado between mile markers 138 and 141.
 Colorado 131 between mile markers 45 and 67.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4021 10681 4018 10693 4036 10707 4042 10679
TIME...MOT...LOC 0156Z 163DEG 5KT 4023 10690

JDC
Special weather statement, Jul 29, 8:41 PM MDT, 4 minutes before
Special Weather Statement
National Weather Service Grand Junction CO
841 PM MDT Thu Jul 29 2021

COZ021-UTZ022-300330-
Four Corners/Upper Dolores River CO-Southeast Utah UT-
841 PM MDT Thu Jul 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MONTEZUMA COUNTY
UNTIL 930 PM MDT...

At 841 PM MDT, Doppler radar was tracking a strong thunderstorm 18
miles southwest of Cortez, or 24 miles north of Shiprock, moving
northwest at 20 mph.

Frequent cloud to ground lightning, pea size hail and winds in excess
of 40 mph will be possible with this storm.

Locations impacted include...
Aneth and Towaoc.

This includes the following highways...
 U.S. Highway 491 in Colorado between mile markers 4 and 6.
 U.S. Highway 160 in Colorado between mile markers 10 and 25.
 Utah 162 between mile markers 21 and 31.
 Colorado 41 between mile markers 8 and 9.

This includes The Following Navajo Chapter House Location Aneth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3715 10864 3701 10878 3722 10923 3744 10902
TIME...MOT...LOC 0241Z 126DEG 19KT 3714 10879

JDC

The office that day

Everything else NWS Grand Junction, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 6:14 PM MDTSpecial Weather StatementGJTGarfield46 min
Jul 29, 6:27 PM MDTSpecial Weather StatementGJTArchuleta48 min
Jul 29, 6:32 PM MDTFlash Flood WarningGJTMontezuma3 hr
Jul 29, 6:38 PM MDTSpecial Weather StatementGJTGarfield52 min
Jul 29, 6:55 PM MDTAreal Flood AdvisoryGJTLa Plata, Montezuma3 hr
Jul 29, 7:00 PM MDTSpecial Weather StatementGJTMoffat45 min
Jul 29, 7:11 PM MDTAreal Flood AdvisoryGJTGarfield2 hr
Jul 29, 7:39 PM MDTSpecial Weather StatementGJTRio Blanco51 min
Jul 29, 7:48 PM MDTSpecial Weather StatementGJTLa Plata42 min
Jul 29, 7:50 PM MDTSevere Thunderstorm WarningGJTMoffat, Rio Blanco25 min
Jul 29, 7:56 PM MDTSpecial Weather StatementGJTRoutt49 min
Jul 29, 8:25 PM MDTSevere Thunderstorm WarningGJTGarfield, Rio Blanco35 min
Jul 29, 8:41 PM MDTSpecial Weather StatementGJTMontezuma49 min
Jul 29, 9:42 PM MDTSpecial Weather StatementGJTMoffat48 min
Jul 29, 9:43 PM MDTSpecial Weather StatementGJTMoffat47 min
Jul 29, 9:46 PM MDTAreal Flood AdvisoryGJTMoffat3 hr
Jul 29, 10:20 PM MDTSpecial Weather StatementGJTDelta40 min
Jul 29, 10:28 PM MDTAreal Flood AdvisoryGJTMoffat3 hr
Jul 29, 10:45 PM MDTFlash Flood Warning Considerable damage threatGJTGarfield, Mesa4 hr
Jul 30, 3:44 AM MDTFlash Flood WatchGJTArchuleta, Delta, Dolores, Eagle, Garfield, Gunnison and 12 more43 hr
Jul 30, 2:09 PM MDTSpecial Weather StatementGJTRoutt36 min
Jul 30, 2:22 PM MDTSpecial Weather StatementGJTRoutt38 min
Jul 30, 3:46 PM MDTFlash Flood WarningGJTEagle3 hr
Jul 30, 3:48 PM MDTSpecial Weather StatementGJTPitkin42 min
Jul 30, 3:57 PM MDTSpecial Weather StatementGJTRio Blanco48 min
Jul 30, 3:59 PM MDTSevere Thunderstorm WarningGJTPitkin46 min
Jul 30, 4:34 PM MDTAreal Flood AdvisoryGJTGunnison100 min
Jul 30, 4:43 PM MDTAreal Flood AdvisoryGJTRio Blanco2 hr
Jul 30, 4:45 PM MDTSpecial Weather StatementGJTRio Blanco45 min
Jul 30, 4:53 PM MDTSpecial Weather StatementGJTEagle52 min
Jul 30, 5:02 PM MDTAreal Flood AdvisoryGJTRio Blanco102 min
Jul 30, 5:22 PM MDTAreal Flood AdvisoryGJTEagle97 min

Nearby

Flash Flood Warnings in Colorado, 2021Every flash flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.